MAUDE Adverse Event Report: ARTHREX, INC. ECLIPSE CAGE SCREW S, 30MM; TOT ANAT SHOULDR PROSTH, UNCEM

ARTHREX, INC. ECLIPSE CAGE SCREW S, 30MM; TOT ANAT SHOULDR PROSTH, UNCEM
Model Number ECLIPSE CAGE SCREW S, 30MM
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that a revision surgery was required from an eclipse + universal glenoid to univers lapel with universal glenoid glenosphere.The initial surgery was performed on (b)(6) 2019.The revision surgery was required due to humeral loosening of the eclipse prosthesis.According to the surgeons statement the implant was originally poorly inserted.During the revision, however, it was noted that the glenoid pe insert of the universal glenoid looked unusual.The glenoid insert was probably subjected to decentralized loading due to the poor positioning of the humeral component and therefore showed unusual wear patterns.However, it was also noticeable that a kind of layer had come loose on the glenoid insert ("delamination").The affected devices ar-9121-02, ar-9347-18, ar-9300-47 and ar-9301-01 were removed and the revision surgery was completed successfully.No further information received.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the documented event information, the loosening of the eclipse prosthesis was most likely the result of one or a combination of the following factors: poor initial positioning of the humeral component the eclipse prosthesis was reportedly poorly inserted during the initial surgery, which led to humeral loosening over time.This misalignment likely caused decentralized loading on the glenoid polyethylene (pe) insert, resulting in unusual wear patterns and delamination separation of material layers, which is a sign of mechanical stress or fatigue.Secondary contributing factors: mechanical wear due to improper load distribution.Material degradation (delamination) of the glenoid insert, possibly accelerated by the abnormal forces from the malpositioned humeral component.Direction for use dfu-0181-eo eclipse¿ shoulder prosthesis.Adverse effects loosening of the implant as a result of changed conditions in load transfer, respectively, fatigue wear or tissue reaction to the implant.Loosening is frequently a consequence of one or several of the above-listed risk conditions but can also be caused by inadequate anchoring technique (see below).Dislocation, subluxation, or inadequate scope of movement as a result of failure to achieve optimum positioning of the implant.Bone fractures as a result of one-sided overload or weakened bone structure.Precautions: surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.Surgeons must apply their professional judgment when determining the appropriately sized device based on the specific indication, preferred surgical technique, and patient history.However, the complaint cannot be confirmed as the device was not returned for evaluation, and no direct evidence of the failure was provided for analysis.

Brand Name
ECLIPSE CAGE SCREW S, 30MM
Common Device Name
TOT ANAT SHOULDR PROSTH, UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22211942
Report Number1220246-2025-02456
Device Sequence Number20872498
Product Code QHQ
UDI-Device Identifier00888867059924
UDI-Public00888867059924
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K183194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberECLIPSE CAGE SCREW S, 30MM
Device Catalogue NumberAR-9301-01
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown